Mathematical model for estimating the diffusion coefficients of protein release from bacterial cellulose-based hydrogel

Shalela Mohd Mahali, Muhamad Hakimi Saudi, Mohd Cairul Iqbal Mohd Amin, Ilyani Abdullah, Naveed Ahmad

Research output: Contribution to journalArticle

Abstract

To evaluate the oral protein delivery potential of pH-responsive bacterial cellulose-based hydrogels, a model protein drug was efficiently loaded into the hydrogels and the release profile was investigated in a simulated gastric fluid (SGF) and a simulated intestinal fluid (SIF). In this study, we will propose a mathematical approach to evaluating the performance of the hydrogels in the simulated gastrointestinal fluids. We start by using the power law to determine the type of the release in each fluid. Then, the swelling behaviour of the hydrogel will be studied and the least squares method will be developed to find a suitable mathematical function to represent the growth. Mathematical models for the release will be developed and solved to be used to find the concentration of the protein at a given time. The mathematical procedures for diffusion coefficient determination in SIF and SGF will be concluded in an algorithm at the end of this paper.

Original languageEnglish
Pages (from-to)15-26
Number of pages12
JournalMalaysian Journal of Mathematical Sciences
Volume10
Publication statusPublished - 2016

Fingerprint

Hydrogel
Cellulose
Diffusion Coefficient
Mathematical Model
Protein
Fluid
Swelling
Least Square Method
Drugs
Power Law
Evaluate

Keywords

  • Controlled drug delivery
  • Effective diffusion coefficient
  • Hydrogel
  • Swelling

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Mathematical model for estimating the diffusion coefficients of protein release from bacterial cellulose-based hydrogel. / Mahali, Shalela Mohd; Saudi, Muhamad Hakimi; Mohd Amin, Mohd Cairul Iqbal; Abdullah, Ilyani; Ahmad, Naveed.

In: Malaysian Journal of Mathematical Sciences, Vol. 10, 2016, p. 15-26.

Research output: Contribution to journalArticle

@article{1e42284fa4894c0098007059d33ea370,
title = "Mathematical model for estimating the diffusion coefficients of protein release from bacterial cellulose-based hydrogel",
abstract = "To evaluate the oral protein delivery potential of pH-responsive bacterial cellulose-based hydrogels, a model protein drug was efficiently loaded into the hydrogels and the release profile was investigated in a simulated gastric fluid (SGF) and a simulated intestinal fluid (SIF). In this study, we will propose a mathematical approach to evaluating the performance of the hydrogels in the simulated gastrointestinal fluids. We start by using the power law to determine the type of the release in each fluid. Then, the swelling behaviour of the hydrogel will be studied and the least squares method will be developed to find a suitable mathematical function to represent the growth. Mathematical models for the release will be developed and solved to be used to find the concentration of the protein at a given time. The mathematical procedures for diffusion coefficient determination in SIF and SGF will be concluded in an algorithm at the end of this paper.",
keywords = "Controlled drug delivery, Effective diffusion coefficient, Hydrogel, Swelling",
author = "Mahali, {Shalela Mohd} and Saudi, {Muhamad Hakimi} and {Mohd Amin}, {Mohd Cairul Iqbal} and Ilyani Abdullah and Naveed Ahmad",
year = "2016",
language = "English",
volume = "10",
pages = "15--26",
journal = "Malaysian Journal of Mathematical Sciences",
issn = "1823-8343",
publisher = "Institute for Mathematical Research",

}

TY - JOUR

T1 - Mathematical model for estimating the diffusion coefficients of protein release from bacterial cellulose-based hydrogel

AU - Mahali, Shalela Mohd

AU - Saudi, Muhamad Hakimi

AU - Mohd Amin, Mohd Cairul Iqbal

AU - Abdullah, Ilyani

AU - Ahmad, Naveed

PY - 2016

Y1 - 2016

N2 - To evaluate the oral protein delivery potential of pH-responsive bacterial cellulose-based hydrogels, a model protein drug was efficiently loaded into the hydrogels and the release profile was investigated in a simulated gastric fluid (SGF) and a simulated intestinal fluid (SIF). In this study, we will propose a mathematical approach to evaluating the performance of the hydrogels in the simulated gastrointestinal fluids. We start by using the power law to determine the type of the release in each fluid. Then, the swelling behaviour of the hydrogel will be studied and the least squares method will be developed to find a suitable mathematical function to represent the growth. Mathematical models for the release will be developed and solved to be used to find the concentration of the protein at a given time. The mathematical procedures for diffusion coefficient determination in SIF and SGF will be concluded in an algorithm at the end of this paper.

AB - To evaluate the oral protein delivery potential of pH-responsive bacterial cellulose-based hydrogels, a model protein drug was efficiently loaded into the hydrogels and the release profile was investigated in a simulated gastric fluid (SGF) and a simulated intestinal fluid (SIF). In this study, we will propose a mathematical approach to evaluating the performance of the hydrogels in the simulated gastrointestinal fluids. We start by using the power law to determine the type of the release in each fluid. Then, the swelling behaviour of the hydrogel will be studied and the least squares method will be developed to find a suitable mathematical function to represent the growth. Mathematical models for the release will be developed and solved to be used to find the concentration of the protein at a given time. The mathematical procedures for diffusion coefficient determination in SIF and SGF will be concluded in an algorithm at the end of this paper.

KW - Controlled drug delivery

KW - Effective diffusion coefficient

KW - Hydrogel

KW - Swelling

UR - http://www.scopus.com/inward/record.url?scp=85012257899&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85012257899&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:85012257899

VL - 10

SP - 15

EP - 26

JO - Malaysian Journal of Mathematical Sciences

JF - Malaysian Journal of Mathematical Sciences

SN - 1823-8343

ER -